SIGN UP

Ridiculous Back Pain

Avatar Image
Scarlett | 20:36 Fri 27th May 2022 | Body & Soul
35 Answers
Hi all, So after having my caudal epidural 4 weeks ago, my back has yet again given way. It felt weak for a few days, so I was ultra careful- avoided sitting or bending or going out. But I leant to reach something and got the typical sudden BANG of pain in lower back. All I can do then is race to my bed and lie down for 2 weeks. Very hard to function alone. Day 4 and I still can’t stand up or sit, and anything that requires bending even slightly causes massive pain and like the whole lot is gonna cave in. Epidurals don’t help. If anyone has any ideas of what I can do, please shout! I have zero life and this is happening more and more frequently.

Answers

21 to 35 of 35rss feed

First Previous 1 2

Best Answer

No best answer has yet been selected by Scarlett. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
Good morning Scarlett

[email protected]
Scarlett. I presume you have been formally diagnosed with Eds
I agree with Sqad that, if so, you should be much more informed.

I am happy to communicate with you but you should be in touch with your GP as it's very important your back is treated by professionals who understand EDS. You can't expect help on this site. There are many types of Eds and hypermobility under the Spectrum,and it's of great importance that any medics that deal with you need the correct info.


i am in no way unsympathetic scarlett, i just don't understand why you are not (for example) even taking a full dose of paracetamol. I also honestly dont understand why you don't want to take stronger painkillers if they can help you.
Perhaps i am just a complete wuss when it comes to pain!
Funnily enough, I have just had a long chat about drugs. He knows I can't tolerate strong pain killers and is so kind. Over the years, I have built up a very high pain threshold, because of my reactions to so many painkillers (and other drugs) and also because of being taught coping strategies and attending courses. There are many of us and my doc says it's because of my metabolism. I would rather suffer pain than being out of my head hallucinating and being zombie like. I recently had a hernia op with no pain killers after the op except paracetamol. My shoulder replacement pain after the op was managed with nerve blockers, and nothing extra after they wore off.
A long chat on the telephone with my GP!
Question Author
Yes, I was diagnosed a long time ago. Had my first knee ligament reconstruction at 13. A few days ago I tried taking a higher amount of solpadol and I became a complete zombie. A mixture of drunk and blind. That maybe the correct dose, but it didn’t change my pain, it just made me care slightly less. But it made me more inactive, which I was trying to avoid!
That's what happened to me with all the strong tablets Scarlett. Zombie and hallucinations, etc and simply no difference to the pain. But now, at least the have realised that the strong painkillers should not be used for Chronic pain because they stop working. Even over the counter codeine is addictive. Actually the brain can be trained to manage chronic pain. The claim doesn't go away, but it's more manageable. Strong painkillers are for acute pain over a short period of time dominant said goodbye to all of them. I have some really bad days though, but can sleep through them!!
how can you be more inactive than lying in bed?
I was suggesting perhaps that you increase paracetamol (a simple pain killer) so that you are at least taking the full dose of that (you are ATM only having a half dose).
Is there any way of taking BP medication and increasing or changing your nsaid?
Like me, Bednobs, I don't think Scarlett can take Heard. Here are many conditions where you can't. I'm on blood thinners and thats just one reason. But I agree Scarlett should be taking 2 paracetamol 4 times a day.
How did predictive text change NISADS to Heard!!!
scarlett is taking naproxen already, but again at half dose. if her side effects are increase in bp i wonder if having meds fo that might enable her to take more pain killers?
BTW, obvs solpadol has paracetamol in it - i (and MT?) are just saying to increase para so you are taking no more than 4g a day (including the 2g you take with solpadol)
Question Author
I also have ulcerative colitis so should not be taking NSAIDS. That’s why I take them tentatively. Also this sort of pain (for me) is mainly on weight bearing as it’s caused by subluxed joints, so as
MissTerious said, they don’t actually help that much. Codeine makes you foggy, solpadol makes you constipated and risks stomach ulcers, paracetamol doesn’t touch the sides.
Do you attend a NHS specialist pain management service, would that be worth a go?
Rosetta,Pain clinics can be very good. I ended up with psychology because the basically deal with drugs. What helped me most was a course on mindfulness and the 6 weeks of one to one appointments with a NHS psychologist forcanxiety and chronic pain.
EDS is so difficult for others to understand. When I was younger I had loads of weird pains and was so bendy. Great at dancing with such supple joints and loved using my double jointed body to make people feel sick. Back then the danger of overstretching was not realised. The trouble is now it's led to overworking muscles and joints and severe back problems and all my joints are arthritic. The problem is EDSA/hypermobility can cause pain in its own right and arthritis on top of it is unbearable. Fortunately understanding now is much better. It's not curable but with the right exercises to tighten up your body from childhood it can be controlled better. Physiotherapy over the years with no understanding has made me much worse!!! All the exercises I was given were wrong. It's a condition caused by faulty collagen and collagen plays a huge part in our bodies and all us 'bendies' are different. Fortunately my heart has not been affected.

21 to 35 of 35rss feed

First Previous 1 2

Do you know the answer?

Ridiculous Back Pain

Answer Question >>